EconPapers    
Economics at your fingertips  
 

An Analysis of the Risk in Discretely Rebalanced Option Hedges and Delta-Based Techniques

Russell P. Robins and Barry Schachter
Additional contact information
Russell P. Robins: Freeman School of Business, Tulane University, New Orleans, Louisiana 70118-5669

Management Science, 1994, vol. 40, issue 6, 798-808

Abstract: The stochastic properties of discretely rebalanced option hedges have been studied extensively beginning with Black and Scholes (1973). In each analysis hedges were "delta-neutral" after rebalancing. We argue that the distributional properties of discretely rebalanced hedges are such that delta-based hedging is not the variance minimizing strategy. This paper obtains analytical expressions for the variance minimizing option hedge ratios. We also evaluate the hedge variance to assess the magnitude of the variance reduction over delta-based hedges. For representative parameter values, we show that systematic departures from delta-based hedges can yield significant reductions in hedge variance even for one day rebalancing intervals.

Keywords: hedge; option; delta; discrete rebalancing (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://dx.doi.org/10.1287/mnsc.40.6.798 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormnsc:v:40:y:1994:i:6:p:798-808

Access Statistics for this article

More articles in Management Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().

 
Page updated 2025-03-31
Handle: RePEc:inm:ormnsc:v:40:y:1994:i:6:p:798-808